Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Raleigh, NC

June 18, 2015Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 7:48 PM EDT for Wake County, North Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 7:48 PM EDT (23:48 UTC)
Expired
Jun 18, 2015, 8:45 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:49 PM EDTHAIL 0.884 W Raleigh, NCMULTIPLE REPORTS FORM THE CRABTREE VALLEY MALL VICINITY
Jun 18, 7:59 PM EDTHAIL 14 Wnw Raleigh, NCJUNIPER ST NEAR JUNIPER COURT.
Jun 18, 8:05 PM EDTHAIL 14 W Raleigh, NCAT CRABTREE VALLEY MALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS52 KRAH 182348
SVRRAH
NCC183-190045-
/O.NEW.KRAH.SV.W.0063.150618T2348Z-150619T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 747 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER RALEIGH...AND MOVING EAST AT
  5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...WAKE FOREST...GARNER...ZEBULON...RDU
  INTERNATIONAL...MORRISVILLE...KNIGHTDALE...WENDELL...ROLESVILLE...
  UMSTEAD STATE PARK...LAKE WHEELER...LAKE BENSON AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3598 7843 3594 7839 3593 7836 3578 7832
      3572 7843 3571 7847 3569 7849 3567 7878
      3589 7882 3593 7880 3592 7876 3595 7872
      3599 7846
TIME...MOT...LOC 2347Z 260DEG 6KT 3585 7870 

$$

10
1 follow-up statement
066 
WWUS52 KRAH 190011
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT THU JUN 18 2015

NCC183-190045-
/O.CON.KRAH.SV.W.0063.000000T0000Z-150619T0045Z/
WAKE NC-
811 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL WAKE COUNTY...

AT 808 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 
OVER CRABTREE VALLEY MALL IN RALEIGH...MOVING EAST AT 10 MPH.

THERE HAVE BEEN MULTIPLE REPORTS OF QUARTER SIZE HAIL AT CRABTREE 
VALLEY MALL AND THE SURROUNDING AREA.

LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...WAKE FOREST... 
ZEBULON...RDU INTERNATIONAL...MORRISVILLE... KNIGHTDALE... 
WENDELL...ROLESVILLE...UMSTEAD STATE PARK...AND FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3598 7843 3594 7839 3593 7836 3578 7832
      3572 7843 3571 7847 3569 7849 3567 7878
      3589 7882 3593 7880 3592 7876 3595 7872
      3599 7846
TIME...MOT...LOC 0008Z 285DEG 11KT 3583 7866 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:55 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 18, 4:55 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU JUN 18 2015

.SYNOPSIS...
STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE
SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF
TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE
SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL
MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND
STORMS THE NEXT COUPLE OF DAYS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM EDT WEDNESDAY...

A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER EASTERN SC...PER WV
IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS...WILL
DRIFT ESE IN WEAK UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF A
STRONG-SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THIS FEATURE...
IN CONJUNCTION WITH A THERMAL LOW AND ASSOCIATED LOW LEVEL
CONVERGENCE CENTERED OVER SC...HAS SUPPORTED THE DEVELOPMENT OF
SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS FROM CENTRAL SC TO
SOUTHERN NC...INCLUDING OVER THE RAH COASTAL PLAIN/SANDHILLS/SOUTHERN
PIEDMONT.

MODERATE TO STRONG INSTABILITY HAS DEVELOPED AS TEMPERATURES
HEATED WELL INTO 90S...AND THE COMBINATION OF ASSOCIATED STEEP
LOW LEVEL LAPSE RATES/20-25 DEGREE SFC DEWPOINT DEPRESSIONS/STRONG
DCAPE BETWEEN 1000-1500 J/KG...WILL YIELD A CONTINUED PRIMARY THREAT
OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE
STORMS...AND MARGINALLY SEVERE HAIL WITH A FREEZING LEVEL BETWEEN
14-14.5 K FT. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY-
ORGANIZED MULTICELL VARIETY...WILL BE NEAR THE VA BORDER OWING TO
THE PROXIMITY OF AN AREA OF STRONGER MID LEVEL FLOW AND
ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC
STATES.

NEAR TERM NWP GUIDANCE SUGGESTS AN IMPULSE OR TWO...LIKELY
ORIGINATING FROM UPSTREAM CONVECTION OVER TN AND GA...WILL ROUND
THE RIDGE AND MOVE ACROSS CENTRAL NC BETWEEN 03-09Z. THERE WILL BE
A CONTINUED THREAT OF SHOWERS AND STORMS IN ASSOCIATION WITH ANY
SUCH MCV/S OVERNIGHT...PARTICULARLY IN POCKETS WHERE CONVECTIVE
OVERTURNING DOES NOT OCCUR BEFOREHAND/THIS AFTERNOON AND EVENING.
THE THREAT OF SEVERE STORMS SHOULD GRADUALLY DIMINISH AFTER MID-
EVENING...HOWEVER...AS INSTABILITY LIKEWISE DIMINISHES WITH
NOCTURNAL COOLING.

PERSISTENCE LOWS IN THE LOW TO MID 70S.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 450 PM EDT THURSDAY...

ASIDE FROM SLIGHTLY LESS HOT TEMPERAURES OWING TO A SLIGHT
WEAKENING AND SOUTHEASTWARD DRIFT OF THE SUB-TROPCIAL RIDGE OVER
THE SOUTHEASTERN US...A GENERAL PERSISTENCE FORECAST RELATIVE TO
THE HEAT AND PROBABILITY OF AFTERNOON AND EVENING STORMS WILL BE
HARD TO BEAT. CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE
LEE TROUGH OVER WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM
TEMPERATURES FROM CENTRAL SC TO SOUTHERN NC.

MODERATE TO STRONG INSTABILITY AND DCAPE IN EXCESS OF 1000 J/KG
SHOULD AGAIN SUPPORT A CONTINUED PRIMARY THREAT OF DAMAGING
MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND
MARGINALLY SEVERE HAIL. THE RELATIVELY MORE ORGANIZED STORMS...OF
THE LOOSELY-ORGANIZED MULTICELL VARIETY...SHOULD ALSO AGAIN BE
NEAR THE VA BORDER OWING TO THE PROXIMITY OF LINGERING MODEST MID
LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE
MIDDLE ATLANTIC STATES.

A HEAT ADVISORY HAS BEEN ISSUED/EXTENDED FOR FRI IN AREAS WHERE
IT HAS BEEN IN EFFECT THU; AND BASED ON CRITERIA OF MULTIPLE DAYS
OF 102-105 DEGREE HEAT INDICES...THE ADVISORY MAY NEED TO BE
EXPANDED INTO PORTIONS OF THE SOUTHERN PIEDMONT...THOUGH A MIXING
OUT OF SFC DEWPOINTS INTO THE UPPER 60S AGAIN OVER THE SOUTHERN
AND WESTERN PIEDMONT WILL LIKELY MEAN PEAK HEAT INDICES/ABOVE 102
DEGREES WILL BE SHORT-LIVED THERE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT
EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF
THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED
WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE
BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS
CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO
ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER.
SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS
SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE
LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE
WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10
METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS
TO THE MID 90S NORTH AND UPPER 90S SOUTH.

INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER
RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY.
THIS WILL UNFORTUNATELY PROLONG THE HEAT WAVE AS LOW LEVEL
THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE
EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100
EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE.
HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS
IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL
HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED
AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG
COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO
EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT
INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION
IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING
JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO
LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE
LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL
BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN
DIRECTION.

LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE
WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT
CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE
PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION.

&&

.CLIMATE...
REC            HI
DAY       MAX    YR     MIN    YR

RDU RECORDS
06/18 98 1944 75 1935

GSO RECORDS
06/18 100 1944 73 1970

FAY RECORDS
06/18 102 1944 76 2004

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077-
078-085-086-088-089.
HEAT ADVISORY FROM NOON TO 7 PM EDT FRIDAY FOR NCZ042-043-077-
078-085-086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...26
SHORT TERM...26
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RAH
Hazardous weather outlook, Jun 18, 4:15 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 18 2015

NCZ007>011-021>026-038-039-192015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-
415 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...THE
STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE LOWER 90S FRIDAY AND
SATURDAY...A PROLONGED PERIOD OF MIDDLE 90S IS EXPECTED TO RETURN
SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-077-078-085-086-088-089-192015-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
415 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE
OF QUARTERS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HOT TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. ADDITIONAL HEAT
ADVISORIES MAY BE NEEDED.

IN ADDITION...SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL
AROUND THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ027-028-040-041-073>076-083-084-192015-
NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
415 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED IN THE 100 TO 103 DEGREE RANGE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE MIDDLE 90S FRIDAY AND
SATURDAY...A PROLONGED PERIOD OF UPPER 90S HEAT IS EXPECTED TO
RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 4:50 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     9 NE GARLAND            34.86N  78.26W
06/18/2015                   SAMPSON            NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ON A HOUSE NEAR THE
            INTERSECTION OF U.S. HIGHWAY 401 AND EDMOND MATTHIS
            ROAD.

&&

EVENT NUMBER RAH1500685

BSD
Special weather statement, Jun 18, 5:16 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUN 18 2015

NCZ074-075-084>086-182215-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-MONTGOMERY NC-
516 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...CENTRAL MOORE...HOKE...NORTHEASTERN SCOTLAND AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 615 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BISCOE...OR 16 MILES SOUTHEAST
OF TROY...MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS HAVE
DEVELOPED BETWEEN TROY AND RAEFORD.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...TROY...PINEHURST...
ABERDEEN...BISCOE...HOFFMAN...ANTIOCH...WHISPERING PINES...
PINEBLUFF...ELLERBE...CANDOR...WAGRAM...AND NORMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3484 7933 3500 7989 3505 7989 3538 7988
      3531 7920 3525 7920 3485 7917 3483 7919
TIME...MOT...LOC 2113Z 267DEG 15KT 3519 7970

10
Local storm report, Jun 18, 6:28 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 S TURKEY              34.97N  78.19W
06/18/2015                   SAMPSON            NC   911 CALL CENTER

            TWO TREES WERE REPORTED DOWN NEAR NEEDMORE ROAD JUST
            SOUTH OF TURKEY.

&&

EVENT NUMBER RAH1500686

BSD
Local storm report, Jun 18, 6:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     8 NNW HARRELLS          34.84N  78.24W
06/18/2015                   SAMPSON            NC   911 CALL CENTER

            APPROXIMATELY 20 TREES WERE REPORTED DOWN NEAR THE
            TAYLORS BRIDGE COMMUNITY SOUTH OF CLINTON.

&&

EVENT NUMBER RAH1500687

BSD
Special weather statement, Jun 18, 7:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT THU JUN 18 2015

NCZ073>075-084-190045-
RICHMOND NC-MOORE NC-MONTGOMERY NC-STANLY NC-
716 PM EDT THU JUN 18 2015

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
RICHMOND...WESTERN MOORE...MONTGOMERY AND STANLY COUNTIES
THROUGH 845 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYLER...OR NEAR ALBEMARLE...MOVING EAST AT
10 MPH. OTHER STRONG STORMS WERE NEAR STAR....SOUTHWEST OF
LOCUST...AND JUST EAST OF BADIN LAKE.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...BISCOE...PLYLER...LOCUST...NORWOOD...
BADIN...OAKBORO AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3550 8030 3552 7944 3514 7960 3517 8010
      3519 8011 3517 8013 3518 8024 3521 8025
      3518 8032 3519 8050
TIME...MOT...LOC 2314Z 277DEG 10KT 3544 8023

WSS
Local storm report, Jun 18, 7:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     3 N ROCKINGHAM          34.98N  79.76W
06/18/2015                   RICHMOND           NC   911 CALL CENTER

            DOWNED TREE BLOCKING BOTH LANES OF MCNEIL ROAD. DOT
            DISPATCHED TO REMOVE TREE.

&&

EVENT NUMBER RAH1500688

RAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:32 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren58 min
Jun 17, 9:02 PM EDTSpecial Weather StatementRAHWayne58 min
Jun 17, 9:09 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne51 min
Jun 17, 9:22 PM EDTSpecial Weather StatementRAHStanly53 min
Jun 17, 9:30 PM EDTSpecial Weather StatementRAHMontgomery60 min
Jun 17, 9:35 PM EDTSpecial Weather StatementRAHFranklin, Nash, Warren55 min
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningRAHWake63 min
Jun 17, 10:18 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash57 min
Jun 17, 10:33 PM EDTSpecial Weather StatementRAHMoore57 min
Jun 17, 10:52 PM EDTSpecial Weather StatementRAHCumberland53 min
Jun 17, 10:55 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 17, 10:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Jun 17, 11:09 PM EDTSpecial Weather StatementRAHEdgecombe66 min
Jun 17, 11:15 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake21 min
Jun 17, 11:18 PM EDTSpecial Weather StatementRAHLee42 min
Jun 17, 11:38 PM EDTSpecial Weather StatementRAHLee52 min
Jun 18, 12:03 AM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Wake42 min
Jun 18, 12:06 AM EDTSpecial Weather StatementRAHPerson39 min
Jun 18, 12:50 AM EDTSpecial Weather StatementRAHJohnston55 min
Jun 18, 12:52 AM EDTSpecial Weather StatementRAHPerson53 min
Jun 18, 1:28 AM EDTSpecial Weather StatementRAHSampson62 min
Jun 18, 2:08 PM EDTSpecial Weather StatementRAHCumberland52 min
Jun 18, 3:03 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson42 min
Jun 18, 3:25 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jun 18, 3:49 PM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more27 hr
Jun 18, 3:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 18, 3:59 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Jun 18, 4:06 PM EDTSpecial Weather StatementRAHAnson, Richmond54 min
Jun 18, 4:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond25 min
Jun 18, 4:33 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jun 18, 5:16 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond59 min
Jun 18, 7:16 PM EDTSpecial Weather StatementRAHMontgomery, Stanly89 min
Jun 18, 7:52 PM EDTSevere Thunderstorm WarningRAHNash, Wilson53 min
Jun 18, 7:58 PM EDTSpecial Weather StatementRAHGranville62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.